Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 107, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 13, 2002, 10:01 AM CDT for Cheatham County, Robertson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2002, 10:01 AM CDT (15:01 UTC)
- Expired
- May 13, 2002, 10:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 131501 SVRBNA TNC021-147-131530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1001 AM CDT MON MAY 13 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY IN TENNESSEE ROBERTSON COUNTY IN TENNESSEE * UNTIL 1030 AM CDT * AT 956 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTH OF SPRINGFIELD TO 20 MILES SOUTHWEST OF GREENBRIER...OR FROM 8 MILES NORTH OF SPRINGFIELD TO 18 MILES WEST OF NASHVILLE...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE...NEAR ORLINDA AROUND 1020 AM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. $$ 21 LAT...LON 3669 8697 3614 8709 3618 8700 3662 8661
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:00 AM CDT, 1 minute earlier.
Area forecast discussion, May 13, 10:00 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1000 AM CDT MON MAY 13 2002 RADAR SHOWING LINE OF SHRA ASSOCIATED W/ FRONT MOVING TOWARD BNA. WINDS STRONG W/ THIS LINE W/ TREES DOWN ACROSS MONTGOMERY COUNTY...GUST TO 41 KTS @ M02. LINE SHOULD REACH BNA BY 1030 AM. WILL LET WATCH EXPIRE AND WILL UPDATE TO SHOW RECENT TRENDS. .BNA...NONE. MAG
In the hours before
Special weather statement, May 13, 5:30 AM CDT, 4 hours 31 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-141030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON MAY 13 2002 A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY BRINGING WITH IT WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS THROUGH MIDDAY...PRODUCING MAINLY DAMAGING WINDS. VERY HEAVY RAINFALL IS ALSO OF CONCERN...WITH ONE TO THREE INCHES POSSIBLE AT MOST LOCATIONS. WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON...AS THE COLD FRONT PUSHES EAST OF THE AREA. SKIES ARE EXPECTED TO CLEAR TONIGHT. THE THREAT OF SEVERE WEATHER LOOKS SIGNIFICANT...THUS ACTIVATION OF EMERGENCY PERSONNEL AND SPOTTER NETWORKS MAY BE NECESSARY INTO THE EARLY AFTERNOON.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:21 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 24 min |
| May 13, 4:35 AM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 25 min |
| May 13, 4:44 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 46 min |
| May 13, 4:53 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 52 min |
| May 13, 5:16 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 44 min |
| May 13, 5:46 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 29 min |
| May 13, 5:57 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Rutherford and 5 more | 3 hr |
| May 13, 6:04 AM CDT | Severe Thunderstorm Warning | OHX | Cannon | 41 min |
| May 13, 10:08 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 27 min |
| May 13, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 41 min |
| May 13, 10:37 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 28 min |
| May 13, 10:45 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| May 13, 11:09 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.